My new neurologist recently gave me a Rx for Rytary. Unfortunately, she didn't ask or look at my chart for a history of Atrial Fibrillation. I haven't had an occurrence of A-fib for the past 5 years. I started Rytary on Monday and by Wednesday I was in the hospital with A-Fib. The doctors including my Cardiologist believe the cause was Rytary. The literature does not mention this side effect. New drugs are not always safe.
Rytary and A-Fib: My new neurologist... - Parkinson's Movement
You 'own' your medical history. When your doctor (especially a doctor new to you) suggests a different mediation, ask if that will be ok with your current medication / other conditions.
For doctor appointments it's a good idea to take your written history (short, dates only) and a list of all current medication including any supplements etc you have self-prescribed.
Long-Term Treatment with Extended-Release Carbidopa–Levodopa (IPX066) in Early and Advanced Parkinson’s Disease: A 9-Month Open-Label Extension Trial
CNS Drugs. 2015; 29(4): 341–350.
Forty-three patients (7.0 %) reported serious AEs. Those reported for more than one patient were femoral neck fracture (n = 3) and fall, atrial fibrillation, gastritis, hyponatremia, spinal column stenosis, and spinal osteoarthritis (n = 2 each).
A good warning for us. Also we need to be mindful that if our condition has not been mentioned in the drug information sheet as a contra - indication then unless the neuro had experience of this as a side effect there are no alerts to warn them. Even then you will find some drugs are prescribed, depending on perceived risk, hopefully with care and monitoring.